JOURNAL BROWSE
Search
Advanced SearchSearch Tips
THE MAXIMAL VALUE OF POLYNOMIALS WITH RESTRICTED COEFFICIENTS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
THE MAXIMAL VALUE OF POLYNOMIALS WITH RESTRICTED COEFFICIENTS
Dubicks, Arturas; Jankauskas, Jonas;
  PDF(new window)
 Abstract
Let be a fixed complex number. In this paper, we study the quantity , where is the set of all real polynomials of degree at most n-1 with coefficients in the interval [0, 1]. We first show how, in principle, for any given and , the quantity S(, n) can be calculated. Then we compute the limit for every of modulus 1. It is equal to 1/ if is not a root of unity. If , where and k [1, d-1] is an integer satisfying gcd(k, d) = 1, then the answer depends on the parity of d. More precisely, the limit is 1, 1/(d sin(/d)) and 1/(2d sin(/2d)) for d = 1, d even and d > 1 odd, respectively.
 Keywords
Newman polynomial;maximum of a polynomial;root of unity;Dirichlet's theorem;
 Language
English
 Cited by
1.
Asymptotic results for a class of triangular arrays of multivariate random variables with Bernoulli distributed components∗, Lithuanian Mathematical Journal, 2016, 56, 3, 298  crossref(new windwow)
 References
1.
S. Akiyama, H. Brunotte, A. Petho, and W. Steiner, Remarks on a conjecture on certain integer sequences, Period. Math. Hungar. 52 (2006), no. 1, 1–17.

2.
P. Borwein and M.J. Mossinghoff, Newman polynomials with prescribed vanishing and integer sets with distinct subset sums, Math. Comp. 72 (2003), no. 242, 787–800. crossref(new window)

3.
D. W. Boyd, Large Newman polynomials, Diophantine analysis (Kensington, 1985), 159–170, London Math. Soc. Lecture Note Ser., 109, Cambridge Univ. Press, Cambridge, 1986.

4.
D. M. Campbell, H. R. P. Ferguson, and R. W. Forcade, Newman polynomials on jzj = 1, Indiana Univ. Math. J. 32 (1983), no. 4, 517–525. crossref(new window)

5.
L. Kuipers and H. Niederreiter, Uniform Distribution of Sequences, Pure and Applied Mathematics. Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1974.

6.
D. J. Newman, An $L^1$ extremal problem for polynomials, Proc. Amer. Math. Soc. 16 (1965), 1287–1290.

7.
A. M. Odlyzko and B. Poonen, Zeros of polynomials with 0, 1 coefficients, Enseign. Math. (2) 39 (1993), no. 3-4, 317–348.

8.
C. J. Smyth, Some results on Newman polynomials, Indiana Univ. Math. J. 34 (1985), no. 1, 195–200. crossref(new window)

9.
H. Weyl, Uber die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), no. 3, .